Top 20 Doctor insights on: Over the counter treatment for xanex withdrawal seizures
Not recommended: The best thing is to seek help for alcohol withdrawal, which can be dangerous. Check with your doctor and get her/his recommendations for withdrawal treatment. Xanax (alprazolam) doesn't last as long in the body as valium or librium, and there could be a risk of seizures if it wears off and the alcohol withdrawal breaks through. Don't try this at home! ...Read moreSee 3 more doctor answers
A withdrawal seizure is a seizure caused by withdrawal from a substance. Withdrawal from Xanax or alcohol or some other medications/drugs can include seizures and this must be monitored and treated in a safe environment. This can be dangerous so detox should be done in a controlled and medically managed ...Read more
Rx Xanax (alprazolam) withdrawal:
Better not tell you how to. See a good doctor as soon as you can.
Do not try to self resolve your problem. ...Read more
Concerning: A withdrawal seizure is a seizure caused by withdrawal from a substance. Withdrawal from Xanax or alcohol or some other medications/drugs can include seizures and this must be monitored and treated in a safe environment. This can be dangerous so detox should be done in a controlled and medically managed setting. Very important question. ...Read more
Tonic clinic shaking: A full blown seizure from Xanax (alprazolam) withdrawal is not uncommon when doses at 3 mg daily or more are suddenly stopped. That is only 0.5 mg every four hours for a couple of weeks, then stopping it. The shaking, incontinence, loss of consciousness, and injuries from the seizure looks very similar to a seizure in someone with epilepsy, i.e. A grand mal seizure. ...Read more
Alcoholism: Although Xanax (alprazolam) has been prescribed to prevent seizures, Alcohol withdrawal should be managed by a physician. If there is concern for withdrawal seizures then there is concern for alcoholism and its many complications and it is in your best interest to discuss your concerned with your family physician. ...Read moreSee 1 more doctor answer
Took Lexapro for 12 yrs, stop 3 yrs ago but need relief again. Dr suggested Zoloft, concerned about seizures. Had 1 from Xanax (alprazolam) withdrawal 17 yrs ago.
Zoloft (sertraline): Is not associated with seizures. Either use or stopping ...Read more
I have been on xanax (alprazolam) (0.5mg dialy) for the past 8 weeks for my panic disorder. Is it a high dose? Can it cause withdrawal effects like seizure to me?
A stated-warning: Possible seizure activities due to abrupt withdrawal of xanax (alprazolam) (hypnotic class of med) is clearly stated in the drug-label for this med. If prolonged use, do not stop abruptly. If you can/need to go off this medication, consult your prescribing physican for appropriate weaning protocol to safely discontinue it. Consult doc. Good luck. ...Read moreSee 2 more doctor answers
Will taking 1mg xanax everyday and then stopping it cause me withdrawal seizures? I need to come off them to start my sleep med
DEPENDS: If you took 1 pill there is no withdrawal. If you took it daily for 2 weeks then there may be withdrawal. ...Read more
Could I start taking tamazapam avoid benzo withdrawal because I've taken 5mg of Xanax (alprazolam) for 18 years I have bad seizures after about 48 hours it's bad?
No: Temazepam, in my experience, would not be a way to avoid withdrawal symptoms, including seizures, that are experienced with a sudden discontinuation or significant decrease in xanax (alprazolam). To my knowledge, the only way to avoid these terrible effects of Alprazolam withdrawal is to extremely slowly taper the dose over several months while also taking an anti-seizure medication. ...Read more
If khonopin withdraw is treated with xanax (alprazolam) can you still have a seizure? Or would the xanax (alprazolam) cancel the withdrawal out?
Klonopin and Xanax (alprazolam):
Klonopin use can lead to serious withdrawal symptoms including Seizures, it should be tapered down slowly under the care of a medical professional.
Xanax (alprazolam) like Klonopin is a Benzodiazepine, its withdrawal can lead to serious withdrawal symptoms including Seizures.
See Psychiatrist for Diagnosis, Klonopin and Xanax (alprazolam) effects, withdrawal symptoms, treatment and Therapy for stress in your life ...Read more
I have tapered from 2mg down to. 125mg Xanax a day. After a week on this dose my dr said it's safe to stop. Will I be at risk for withdrawal seizures?
Are there any over-the-counter medications MS vitamins that help with alcohol withdrawal and seizure prevention?
Under Supervision: Withdrawal from alcohol should be taken quite seriously. If one has been drinking sufficient quantities of alcohol, there is a risk of severe withdrawal symptoms including seizures and even death. In such situations, there are no vitamins or over-the-counter supplements that can prevent such symptoms. Withdrawal alcohol, only under the supervision of a physician who understands the dangers. ...Read moreSee 3 more doctor answers
Go very, very slowly: Xanax (alprazolam) is extremely addictive and it's half-life very short so you should decrease your dose very, very, very slowly to reduce the likelihood of experiencing withdrawal anxiety. To tide you through the difficult days/weeks ahead, try temporarily supplementing with another anti-anxiety drug (like klonopin) that has a longer half-life so that you don't then keep going into withdrawal. Good luck. ...Read moreSee 1 more doctor answer
Dr. Pappas, sorry if I seemed drug seeking I was only looking for hospitals for treatment for anxiety attacks. I don't experience withdrawals xanax (alprazolam)?
Anxiety treatment: The treatment for anxiety is multifaceted. Including counseling, desensitization, meditation and breathing exercises, medication. The medication should be one that prevents anxiety rather than react to it. Xanax (alprazolam) is a reactive not preventative medication with a decent risk of dependence. See your doctor or psychiatrist for appropriate treatment. ...Read moreSee 1 more doctor answer
I'm not epileptic. But I feel like im gonna have seizure but feel the Xanax (alprazolam) is blocking the seizure. Like my body really wants to have one but can't?
If you have been: Taking xanax on a regular basis, you have become dependent on alprazolam. In some people with significant use of enough of a dose 1.5 mg a day or more (usually), the xanax actually is, in its own way, stopping you from having a seizure. I am not crazy about xanax because it is way too short=acting. Talk to your doctor about switching to clonazepam, a longer acting benzo in equivalent doses. ...Read more
I have been on xanex for 8years I have tried to stop them an had a seizure I also get really bad pains down my left arm an in my chest under my l brea?
MD will help U taper:
Often when a person has been on xanax (alprazolam) for a long time, there has to be a very gradual taper under medical supervision. Sometimes the taper is combined with the use of a long acting benzodiazepine such as Klonopin.
If there is an underlying condition why the xanax (alprazolam) was originally used, it has to be addressed. A physical evaluation which may include an eeg should also be done. ...Read more
I'm taking methadone and Xanax (alprazolam) to get off tabs and have epilepsy and had a seizure this morning, is that because I didn't take xanax (alprazolam)?
Maybe: First of all Methadone and Xanax (alprazolam) is not a great combination. People rarely accidentally overdose on either Methadone or xanax (alprazolam). However the combo is much more dangerous. The seizure could just be a seizure or it could be due to rapid Xanax (alprazolam) wean. ...Read moreSee 1 more doctor answer
If I had brain tumor, but wasn't having seizures, would that be because Xanax (alprazolam) is preventing the seizures?
In general, xanax (alprazolam) is an anti-seizure medication. As such it would make you less likely to have a seizure, tumor or no, seizure disorder or no. This is true because there is such a thing as a 'seizure threshhold' and everyone has one. I cannot say anything about your actual state of affairs and you must rely on your docs. If you don't trust them talk to them until you do or get new ones.
Be well. ...Read more